Jump to content

Photo
Accutane

Stay On Accutane An Extra Month?



8 replies to this topic

#1 riffdex

riffdex

    New Member

  • Members
  • Posts & Likes
    Posts: 12
    Likes: 0
About Me
  • Joined: 10-March 14

Posted 10 March 2014 - 09:34 AM

Hello. I have been taking Accutane for 4 months now. I started on 30mg two times a day for first two months and then went to 40mg two times a day. I weigh about 80kg. Anyways, I just went in for my latest dermatologist appointment to have blood work done and the derm. seemed a little concerned I was still getting new pimples at this point in the treatment. I had a pimple when I went in that day and I had a few from a few days prior that were just clearing up. I have been taking the medicine for the previous four months and have been VERY consistent with it.

 

My dermatologist told me that he thinks we should just do the final 5th month as planned (after the 5th month I will be at a cummulative dose of 135mg/kg of bodyweight) but he told me that IF I feel like I should, we can extend it a sixth month. I did the math and this will leave me with a cummulative dose of 165mg/kg of bodyweight. I am here for opinions and perspectives. Is there any benefits to having this higher cummulative dose? I don't care if I have to put up with the side effects for a little longer, I will manage. The side effects for me are actually very mild anyways (a few nosebleeds and chapped lips). What I do not want to do is stop the treatment after 5 months, if an extra month could make all the difference for my results. Thank you for anyone who can provide insight.



#2 riffdex

riffdex

    New Member

  • Members
  • Posts & Likes
    Posts: 12
    Likes: 0
About Me
  • Joined: 10-March 14

Posted 11 March 2014 - 07:19 PM

Bump

#3 riffdex

riffdex

    New Member

  • Members
  • Posts & Likes
    Posts: 12
    Likes: 0
About Me
  • Joined: 10-March 14

Posted 12 March 2014 - 03:17 PM

Bump..

#4 riffdex

riffdex

    New Member

  • Members
  • Posts & Likes
    Posts: 12
    Likes: 0
About Me
  • Joined: 10-March 14

Posted 14 March 2014 - 08:46 PM

Bump, please anyone?



#5 VioletAsh

VioletAsh

    New Member

  • Members
  • Posts & Likes
    Posts: 9
    Likes: 1
About Me
  • Gender:Male
  • Joined: 30-September 13

Posted 15 March 2014 - 10:29 AM

Keep in mind your acne can continue to improve after stopping the medication since so much is stored in your liver.

 

If your side effects are mild and you don't mind dealing with them another month I say go for it. The higher your cumulative dose, the less chance that your acne will come back.

 

Also be sure to take the medication with a high fat meal or your body won't absorb it.



#6 riffdex

riffdex

    New Member

  • Members
  • Posts & Likes
    Posts: 12
    Likes: 0
About Me
  • Joined: 10-March 14

Posted 16 March 2014 - 08:17 PM

Thank you for the advice. Any other perspectives on this?

#7 megtree

megtree

    Member

  • Site Watch
  • Posts & Likes
    Posts: 522
    Likes: 123
About Me
  • Gender:Female
  • Location:USA
  • Interests:Everything! Seriously.
  • Joined: 18-June 13

Posted 17 March 2014 - 12:48 PM

I agree with the poster above. If you are not experiencing serious side-effects and your labs are normal, I would say that going an extra month is a fine idea (especially if your doctor suggests it). 165mg/kg is a bit higher than the suggested max cumulative (15mg/kg), but not that much higher. Again, if your labs are normal and the side-effects are manageable, I don't see any reason not to. 


My Accutane log (with pictures):
 
 http://www.acne.org/...r-accutane-log/
 
26 y/o female- approx. 54kg
Absorica -40 mg, 1 daily, December 26, 2013 - February, 25, 2014
Absorica - 60 mg, 1 daily. February 26, 2014 -
Probiotic - 1 daily
Fish oil supplement w/ vit D - 1 daily

Morning:
Cetaphil cleanser
Food Grade Rose water - Toner
La Roche Posay Mineral Water Spray
Vichy 50+ Capital Soleil Cream for Sensitive Skin


Night:
Cetaphil Cleanser
Food grade Rose Water - Toner
La Roche Posay Mineral Water Spray
Aveeno Positively Radiant intensive night cream
Cerave Facial Moisturizing Lotion- PM
Cerave Moisturizing cream
Avene Cicalfate (as needed)


#8 OilyAcneQueen

OilyAcneQueen

    Junior Member

  • Members
  • Posts & Likes
    Posts: 67
    Likes: 9
About Me
  • Gender:Female
  • Location:US
  • Joined: 12-January 14

Posted 17 March 2014 - 12:55 PM

See my prior post about taking a higher cumulative dose: http://www.acne.org/...or-extreme-oil/

Check out that peer reviewed study about higher cumulative doses, side effects, and the chances of relapse. I experienced quite a bit of weight loss so my total cumulative dose ended up being around 180mg/kg.

#9 riffdex

riffdex

    New Member

  • Members
  • Posts & Likes
    Posts: 12
    Likes: 0
About Me
  • Joined: 10-March 14

Posted 20 March 2014 - 07:04 PM

Thank you for the advice guys. I'm going to bump again to see if anyone else has any input. On mobile ATM so won't reply directly to any posts might when I get to a laptop (:


0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users